7 doctors weighed in:

I am on the implanon nxt contraception, if it's made my periods irregular would it be a good idea to take levlen (ethinyl estradiol and levonorgestrel) to regulate it?

7 doctors weighed in
Dr. David Kurss
Obstetrics & Gynecology
3 doctors agree

In brief: No

Oftentimes one will experience irregular bleeding with a progestin only contraceptive.
It's best not to take two entire methods - ie. The pill and the insert . There are unneeded risks associated with this approach. Off label use of a lower dose estrogen only product may be helpful - discuss this with your gyn. Good luck.

In brief: No

Oftentimes one will experience irregular bleeding with a progestin only contraceptive.
It's best not to take two entire methods - ie. The pill and the insert . There are unneeded risks associated with this approach. Off label use of a lower dose estrogen only product may be helpful - discuss this with your gyn. Good luck.
Dr. David Kurss
Dr. David Kurss
Thank
Dr. Karen Jones
Obstetrics & Gynecology
1 doctor agrees

In brief: Side effect

Irregular periods are a normal side effect of implanon, though the longer its been in the more regular the periods get.
If you add a bcp to regulate you'll have more chance of side effects, and the pill doesn't necessarily get the periods regular.

In brief: Side effect

Irregular periods are a normal side effect of implanon, though the longer its been in the more regular the periods get.
If you add a bcp to regulate you'll have more chance of side effects, and the pill doesn't necessarily get the periods regular.
Dr. Karen Jones
Dr. Karen Jones
Thank
Dr. Joel Pranikoff
Obstetrics & Gynecology

In brief: Remove Implanon

Irregular bleeding is very common with the nxt and is a common cause for removal.
Rather than doubling up, i would recommend considering having the nxt removed. There are many other good options. There are pills that make the menses light, short or go away. There are iud's (skyla, mirena) which are effective and have fewer bleeding issues.

In brief: Remove Implanon

Irregular bleeding is very common with the nxt and is a common cause for removal.
Rather than doubling up, i would recommend considering having the nxt removed. There are many other good options. There are pills that make the menses light, short or go away. There are iud's (skyla, mirena) which are effective and have fewer bleeding issues.
Dr. Joel Pranikoff
Dr. Joel Pranikoff
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
111,000 doctors available
Read more answers from doctors